Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 4:56 AM CST for Franklin County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 4:56 AM CST (10:56 UTC)
- Expired
- Mar 9, 2006, 5:27 AM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:14 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 091056 SVRTSA ARC047-091145- /O.NEW.KTSA.SV.W.0031.060309T1056Z-060309T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 456 AM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 545 AM CST * AT 452 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF FERN TO 18 MILES WEST OF OZARK...MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FERN... OZARK...CASS...ALTUS...DENNING AND WIEDERKEHR VILLAGE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3572 9405 3538 9407 3538 9372 3576 9370 $$
1 follow-up statement
000 WWUS54 KTSA 091127 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 526 AM CST THU MAR 9 2006 ARC047-091136- /O.CAN.KTSA.SV.W.0031.000000T0000Z-060309T1145Z/ FRANKLIN AR- 526 AM CST THU MAR 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM. LAT...LON 3572 9405 3538 9407 3538 9372 3576 9370 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 4:34 AM CST, 22 minutes earlier.
Area forecast discussion, Mar 9, 4:34 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 434 AM CST THU MAR 9 2006 .MESOSCALE UPDATE... A SURFACE BOUNDARY REMAINS STALLED FROM NORTHEAST TEXAS INTO EXTREME SOUTHEAST OKLAHOMA. SMALL CONVECTIVE CELLS HAVE INCREASED SLOWLY OVER NORTH-CENTRAL TEXAS AHEAD OF THE MAIN UPPER TROUGH WHICH IS SWINGING ACROSS THE SOUTHERN PLAINS. OVER THE LAST SEVERAL HOURS THE ATMOSPHERE NEAR AND JUST SOUTH OF THE BOUNDARY HAS STABLIZED SOME AS SURFACE DEW POINTS HAVE FALLEN SEVERAL DEGREES. THIS OFFSETS THE VERY FAVORABLE WIND FIELDS IN PLACE AHEAD OF THE CONVECTIVE CELLS AND ULTIMATELY PLACES DOUBT ABOUT HOW STRONG THESE STORMS CAN BECOME. GIVEN THE SLOW INCREASE IN ACTIVITY AND STRONG WIND FIELDS AS NOTED BY THE 500 TO 700 M2/S2 OF HELCITY THE EVOLUTION OF THE SITUATION WILL HAVE TO BE MONITORED CLOSELY. FURTHER NORTH THE LATEST IN LINE SEGMENTS TO MOVE TOWARD FORT SMITH APPEARS TO BE NEAR SEVERE LEVELS. WE HAVE JUST RECEIVED A REPORT OF HAIL FROM ROLAND OK AND A SEVERE THUNDERSTORM WARNING IS BEING ISSUED ON THE CELL FOR THE FORT SMITH AND VAN BUREN AREAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 9, 4:55 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CST THU MAR 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CST THU MAR 9 2006
...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THE AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...WITH ADDITIONAL THUNDERSTORMS POSSIBLE BY LATE
MORNING INTO THE EARLY AFTERNOON.
AREA AT GREATEST RISK...WESTERN ARKANSAS THIS MORNING...NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATE MORNING AND EARLY
AFTERNOON.
DISCUSSION...
EARLY THIS MORNING...A COLD FRONT STRETCHED FROM SOUTHWEST MISSOURI
TO NEAR TULSA AND INTO SOUTHWESTERN OKLAHOMA. SEVERAL SHORT LINES OF
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS CONTINUE AHEAD OF THE
FRONT FROM SOUTHEAST OKLAHOMA INTO FAR WESTERN OKLAHOMA. THIS
ACTIVITY WILL CONTINUE TO PUSH QUICKLY NORTHEAST THIS MORNING...WITH
THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND LARGE HAIL THROUGH 8 AM.
THE MID-LEVEL TROUGH AND ASSOCIATED COLD POOL OF TEMPERATURES ALOFT
IS FORECAST TO SWING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS BY LATE MORNING OR EARLY AFTERNOON. WITH THE STEEPENING
LAPSE RATES...SCATTERED CONVECTION SHOULD DEVELOP WITH A FEW SEVERE
HAIL PRODUCING STORMS POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH
BY MID TO LATE AFTERNOON.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AGAIN BY LATE MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.
THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Mar 9, 3:25 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CST THU MAR 9 2006
OKZ068-070>075-091000-
CHEROKEE OK-HASKELL OK-LATIMER OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG
OK-SEQUOYAH OK-
325 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 AM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
MCINTOSH...HASKELL...PITTSBURG AND LATIMER
AT 325 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FORT GIBSON TO 13 MILES SOUTH OF PITTSBURG...
MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...PUMPKIN CENTER...STIGLER...LEQUIRE...
LEWISVILLE...KINTA...ENTERPRISE...WHITEFIELD...KANIMA...TAMAHA...
VIAN...GORE...BOX...WILBURTON...YANUSH...HIGGINS...DAMON...GOWEN...
PANOLA...RED OAK...EUFAULA...PITTSBURG...BLANCO...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS...BLOCKER...
FEATHERSTON...CROWDER...QUINTON...BRIARTOWN...PORUM...WARNER...
KEEFETON...BRAGGS...FORT GIBSON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 9, 4:24 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG RED OAK 34.95N 95.08W
03/09/2006 LATIMER OK EMERGENCY MNGR
MANY TREES DOWN...ROOFS OFF OF BUILDINGS...POWER LINES
DOWN
&&
MATSpecial weather statement, Mar 9, 4:24 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
424 AM CST THU MAR 9 2006
ARZ010-019-020-029-091115-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-WASHINGTON AR-
424 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
AT 424 AM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES WEST OF ODELL TO 18 MILES SOUTHWEST OF
JENSON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...MILL CREEK...
PINEY...UNIONTOWN...CONCORD...BIDVILLE...ODELL...MULBERRY...
CHARLESTON...URSULA...VESTA...FERN...FORT SMITH...HACKETT...
GREENWOOD...BARLING...LAVACA...JENSON...EXCELSIOR...BONANZA...JENNY
LIND...RYE HILL...BLOOMER...CENTRAL CITY...WINSLOW...WEST FORK...
BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...
WYOLA...CLYDE...ARNETT...CANEHILL...MOUNTAINBURG...VAN BUREN...
ALMA...CEDARVILLE...NATURAL DAM...CHESTER...KIBLER...SHIBLEY...
FURRY...DYER...FIGURE FIVE...RUDY...LEE CREEK...LOCKE AND MOUNT
GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 9, 4:30 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 AM CST THU MAR 9 2006
OKZ049-075-076-091100-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
430 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CST
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE...LATIMER AND PUSHMATAHA
AT 430 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF CLAYTON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...
TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...HOWE...WISTER...
CLAYTON...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Local storm report, Mar 9, 4:34 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 AM HAIL ROLAND 35.42N 94.51W
03/09/2006 E1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
FSPLocal storm report, Mar 9, 4:44 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
444 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM HAIL VAN BUREN 35.44N 94.35W
03/09/2006 E0.75 INCH CRAWFORD AR AMATEUR RADIO
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Mar 8, 9:05 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| Mar 9, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 73 min |
| Mar 9, 2:32 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 58 min |
| Mar 9, 4:34 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 34 min |
| Mar 9, 1:30 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 60 min |
| Mar 9, 1:50 PM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Mar 9, 2:04 PM CST | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Mar 9, 2:35 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.